Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 6, NWS Norman, OK

April 14, 20119 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 14, 2011, 3:58 AM CDT for 9 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 14, 2011, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 3:58 AM CDT (08:58 UTC)
In effect from
Apr 14, 2011, 1:00 PM CDT
Expired
Apr 14, 2011, 3:42 PM CDT
In force
3 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3157 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS74 KOUN 140858
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CDT THU APR 14 2011

TXZ087-088-141700-
/O.NEW.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/
/O.NEW.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/
KNOX-BAYLOR-
INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR
358 AM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS. A WIND ADVISORY
HAS ALSO BEEN ISSUED FROM 4 AM TO 7 PM CDT FRIDAY.

* WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 25 TO 35
  MPH LATE TONIGHT INTO FRIDAY.

* GUSTS: OCCASIONALLY 40 TO 50 MPH.

* IMPACTS:SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH
  CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME
  AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT
  FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ014-016-021-022-033>037-TXZ083>085-141700-
/O.NEW.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/
/O.NEW.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON
358 AM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING.

* WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 30 TO 40
  MPH LATE TONIGHT AND FRIDAY.

* GUSTS: OCCASIONAL WIND GUSTS 40 TO 50 MPH TODAY. WIND GUSTS UP
  TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME
  AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT
  FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER
FORECASTS AND INFORMATION.

&&

$$

OKZ008-013-019-020-025-026-028>030-039>041-044>046-050-TXZ086-089-
090-141700-
/O.NEW.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN...
MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...
WAURIKA...ARDMORE...MARIETTA...WICHITA FALLS...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
358 AM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY FOR
PARTS OF NORTH CENTRAL... CENTRAL... AND SOUTH CENTRAL OKLAHOMA.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH.

* GUSTS: GUSTS UP TO 50 MPH POSSIBLE.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT ANY
  FIRE FIGHTING EFFORTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>007-009>012-015-017-018-023-024-027-038-141700-
/O.NEW.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY-
BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA...
KINGFISHER...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
LAWTON
358 AM CDT THU APR 14 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING FOR PARTS OF NORTHERN... WESTERN... AND CENTRAL OKLAHOMA. 

* WINDS: NORTHWEST WINDS 30 TO 40 MPH.

* GUSTS: WIND GUSTS UP TO 60 MPH POSSIBLE.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT
  FIRE FIGHTING EFFORTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER
FORECASTS AND INFORMATION.

&&

$$
2 follow-up statements
067 
WWUS74 KOUN 141554
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT THU APR 14 2011

TXZ087-088-150215-
/O.CON.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/
/O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/
KNOX-BAYLOR-
INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR
1054 AM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...


* WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 25 TO 35 
  MPH LATE TONIGHT INTO FRIDAY. 

* GUSTS: OCCASIONALLY 40 TO 50 MPH.

* IMPACTS:SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY 
  AFFECT FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ014-016-021-022-033>037-TXZ083>085-150215-
/O.CON.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/
/O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON
1054 AM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...


* WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 30 TO 40 
  MPH LATE TONIGHT AND FRIDAY. 

* GUSTS: OCCASIONAL WIND GUSTS 40 TO 50 MPH TODAY. WIND GUSTS UP 
  TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. 

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY 
  AFFECT FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER
FORECASTS AND INFORMATION.

&&

$$

OKZ008-013-019-020-025-026-028>030-039>041-044>046-050-TXZ086-089-
090-150215-
/O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN...
MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...
WAURIKA...ARDMORE...MARIETTA...WICHITA FALLS...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1054 AM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...


* WINDS: NORTHWEST WINDS 25 TO 35 MPH.

* GUSTS: GUSTS UP TO 50 MPH POSSIBLE.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT 
  ANY FIRE FIGHTING EFFORTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>007-009>012-015-017-018-023-024-027-038-150215-
/O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY-
BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA...
KINGFISHER...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
LAWTON
1054 AM CDT THU APR 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...


* WINDS: NORTHWEST WINDS 30 TO 40 MPH.

* GUSTS: WIND GUSTS UP TO 60 MPH POSSIBLE.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT 
  FIRE FIGHTING EFFORTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER
FORECASTS AND INFORMATION.

&&

$$
812 
WWUS74 KOUN 142042
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT THU APR 14 2011

TXZ087-088-150300-
/O.CAN.KOUN.WI.Y.0006.000000T0000Z-110415T0100Z/
/O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/
KNOX-BAYLOR-
INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR
342 PM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE WIND ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE IN NORMAN
IS STILL IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. THE WIND ADVISORY
FOR THE REMAINDER OF THIS AFTERNOON HAS BEEN CANCELED.


* WINDS: NORTHWEST WINDS 25 TO 35 MPH LATE TONIGHT INTO FRIDAY.

* GUSTS: OCCASIONALLY 40 TO 50 MPH.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. THE STRONG WINDS WILL ALSO ADVERSELY AFFECT FIRE
  FIGHTING EFFORTS FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ014-016-021-022-033>037-TXZ083>085-150300-
/O.CAN.KOUN.WI.Y.0006.000000T0000Z-110415T0100Z/
/O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON
342 PM CDT THU APR 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...
...WIND ADVISORY IS CANCELLED...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING FOR A LARGE PORTION OF WESTERN OKLAHOMA AND A SMALL
PORTION OF WESTERN NORTH TEXAS.


* WINDS: NORTHWEST WINDS 30 TO 40 MPH LATE TONIGHT AND FRIDAY.

* GUSTS: OCCASIONAL WIND GUSTS UP TO 60 MPH POSSIBLE LATE TONIGHT
  AND FRIDAY.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT
  FIRE FIGHTING EFFORTS FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER
FORECASTS AND INFORMATION.

&&

$$

OKZ008-013-019-020-025-026-028>030-039>041-044>046-050-TXZ086-089-
090-150300-
/O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN...
MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...
WAURIKA...ARDMORE...MARIETTA...WICHITA FALLS...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
342 PM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. 

* WINDS: NORTHWEST WINDS 25 TO 35 MPH.

* GUSTS: GUSTS UP TO 50 MPH POSSIBLE.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT 
  ANY FIRE FIGHTING EFFORTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>007-009>012-015-017-018-023-024-027-038-150300-
/O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY-
BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA...
KINGFISHER...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
LAWTON
342 PM CDT THU APR 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING. 

* WINDS: NORTHWEST WINDS 30 TO 40 MPH.

* GUSTS: WIND GUSTS UP TO 60 MPH POSSIBLE.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT 
  FIRE FIGHTING EFFORTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER
FORECASTS AND INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:26 AM CDT, 32 minutes earlier.

Area forecast discussion, Apr 14, 3:26 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT THU APR 14 2011

.DISCUSSION...
MAIN FOCUS WAS ON THE MANY WEATHER CONDITIONS EXPECTED THROUGH
FRIDAY.

MID AND UPPER WAVE WILL MOVE ACROSS THE CENTRAL ROCKIES AND DEEPEN
OVER THE CENTRAL PLAINS. MEANWHILE... A SFC LOW WILL DEVELOP IN THE
TX PANHANDLE AND LIFT NORTHEAST INTO KANSAS TODAY. A DRYLINE
EXTENDING FROM THE LOW WILL MOVE EAST ACROSS THE FA. A COLD FRONT
WILL THEN MOVE SOUTH ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN PARTS OF
THE FA LATER THIS AFTERNOON AND TONIGHT. INSTABILITY AND STRONG WIND
SHEAR WILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE.
BEHIND THE DRYLINE AND AHEAD OF THE COLD FRONT... A VERY DRY AND
GUSTY AIRMASS WILL MOVE INTO THE REGION. THE DRY AIR AND GUSTY WINDS
WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WITH A RED FLAG
WARNING BEING ISSUED FOR PARTS OF THE FA. THE WINDS WILL ALSO BECOME
STRONG IN PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON
SO WILL ISSUE A WIND ADVISORY.

GUSTY NORTHERLY WINDS WILL OCCUR DIRECTLY BEHIND THE COLD FRONT
TONIGHT. HOWEVER... MUCH STRONGER WINDS ARE EXPECTED LATE
TONIGHT/FRIDAY... WITH STRONG CAA BEHIND THE FRONT. WILL ISSUE A
HIGH WIND WATCH FOR APPROX WESTERN HALF OF FA WITH A WIND ADVISORY
FOR REST OF AREA EXCEPT IN THE SOUTHEAST. WINDS EXPECTED TO DECREASE
FRIDAY NIGHT AS SFC HIGH SETTLES INTO REGION AND STORM SYSTEM MOVES
AWAY FROM THE AREA. FIRE WX CONDITIONS MAY ALSO BE MET IN SW
PORTIONS OF THE FA FRIDAY AFTERNOON BUT WITH ALREADY SO MANY
HEADLINES WILL HOLD OFF ON ANY FIRE WX WATCH AND LET LATER SHIFTS
DECIDE. COLD START TO THE DAY SATURDAY BUT WARMING TREND OVER THE
WEEKEND AS SOUTHERLY WINDS RETURN TO THE AREA. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS
SHORTWAVE/DISTURBANCES MOVE ACROSS THE REGION ALONG WITH A COLD
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  46  63  38 /  20  20  10  10
HOBART OK         81  43  67  36 /  10  10   0   0
WICHITA FALLS TX  90  47  74  40 /  10  10   0   0
GAGE OK           70  43  65  30 /  10  20  10   0
PONCA CITY OK     78  47  57  36 /  30  40  40  10
DURANT OK         80  52  68  42 /  30  40  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR OKZ008-013-019-
     020-025-026-028>030-039>041-044>046-050.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     OKZ004>007-009>012-014>018-021>024-027-033>038.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR OKZ014>017-021>025-027>029-033>041-044>046-050.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR OKZ014-016-021-022-033>037.

TX...WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR TXZ086>090.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     TXZ083>085.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR TXZ083>090.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR TXZ083>085-087-088.

&&

32/25
Hazardous weather outlook, Apr 13, 9:57 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT WED APR 13 2011

OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
957 PM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS IS VERY LOW THROUGH TONIGHT.

DISCUSSION...
A LOW LEVEL JET WILL BEGIN TO PULL GULF MOISTURE UP INTO NORTH TEXAS
AND SOUTHERN OKLAHOMA BY LATE TONIGHT. GIVEN WARM TEMPERATURES
ALOFT...IT WILL BE DIFFICULT FOR THE INITIAL MOISTURE RETURN TO
PRODUCE RAIN. IF ANY SHOWERS OR THUNDERSTORMS DO OCCUR...INSTABILITY
WILL BE VERY LIMITED...RESULTING IN ONLY BRIEF RAIN AND PERHAPS A
FEW LIGHTNING STRIKES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EARLY EVENING. THE SLIGHT RISK AREA IS EAST OF A LINE
FROM MEDFORD TO JONES TO MADILL. THE MODERATE RISK AREA IS EAST OF A
LINE FROM NEWKIRK TO CUSHING...TO ADA AND ATOKA. A SEASONALLY STRONG
JET STREAM WILL EJECT FROM THE ROCKIES...CAUSING LOW PRESSURE TO
INTENSIFY IN SOUTHERN KANSAS...AND DRAGGING A DRYLINE TO THE WESTERN
BORDER OF THE SLIGHT RISK AREA BY MID AFTERNOON. ADEQUATE RETURN OF
GULF MOISTURE AHEAD OF THE DRYLINE...COMBINED WITH INTENSE
LIFTING...WILL RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS
OVER THE RISK AREA BY LATE AFTERNOON AND EARLY EVENING.

VERY STRONG WINDS AT ALL LEVELS...WILL YIELD THE DISTINCT
POSSIBILITY OF DAMAGING WINDS. LARGE HAIL AND TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY OVER THE MODERATE RISK AREA. STORMS WILL MOVE
RAPIDLY EASTWARD AT 30 TO 40 MPH...SO PEOPLE SHOULD THINK AHEAD AND
REACT QUICKLY TO SEVERE WEATHER WARNINGS. THE DRYLINE MAY STALL OVER
SOUTHEAST OKLAHOMA DURING THE EVENING. THE RISK OF SEVERE WEATHER
WILL END WHEN A COLD FRONT SWEEPS THROUGH THAT REGION LATER IN THE
NIGHT.

THE NEXT CHANCE OF THUNDERSTORMS IS FORECAST FOR MONDAY AND TUESDAY
OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
FIRE WEATHER WILL BE OF GREAT CONCERN DURING WINDY WEATHER ON BOTH
THURSDAY AND FRIDAY. PLEASE REFER TO THE FIRE WEATHER MESSAGE
PRODUCTS FOR WATCHES...WARNINGS...AND FURTHER DISCUSSION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:58 AM CDTHigh Wind WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more18 hr
Apr 14, 3:58 AM CDTWind AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Cotton and 18 more42 hr
Apr 14, 3:07 PM CDTSpecial Weather StatementOUNCarter23 min
Apr 14, 3:33 PM CDTSevere Thunderstorm WarningOUNPayne27 min
Apr 14, 3:34 PM CDTFire Weather WatchOUNBeckham, Caddo, Comanche, Cotton, Custer, Greer and 6 more13 hr
Apr 14, 3:41 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc64 min
Apr 14, 4:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne60 min
Apr 14, 4:03 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie42 min
Apr 14, 4:06 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole39 min
Apr 14, 4:12 PM CDTTornado WarningOUNGarvin, Murray, Pontotoc63 min
Apr 14, 4:41 PM CDTTornado WarningOUNLincoln, Payne18 min
Apr 14, 4:42 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love63 min
Apr 14, 4:45 PM CDTSevere Thunderstorm WarningOUNHughes, Lincoln, Pottawatomie, Seminole45 min
Apr 14, 4:48 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc57 min
Apr 14, 5:14 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Johnston, Murray, Pontotoc61 min
Apr 14, 5:29 PM CDTTornado WarningOUNCarter, Johnston, Marshall46 min
Apr 14, 5:31 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole44 min
Apr 14, 5:31 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc59 min
Apr 14, 6:15 PM CDTTornado WarningOUNAtoka, Bryan, Johnston, Marshall75 min
Apr 14, 6:17 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc58 min
Apr 14, 6:21 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole39 min
Apr 14, 6:29 PM CDTTornado WarningOUNAtoka, Coal46 min
Apr 14, 6:48 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray42 min
Apr 14, 6:54 PM CDTTornado WarningOUNAtoka, Coal, Johnston81 min
Apr 14, 6:59 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc31 min
Apr 14, 4:57 PM CDTSpecial Weather StatementOUNArcher, Baylor, Knox, Wichita63 min

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.